question-icon

What causes hallucinations and sleeplessness while on Levoxyl, Wellbutrin and Cipro?

default
Posted on Thu, 9 Feb 2017
Question: I am on Cipro for a UTI and I take Wellbutrin 300 MH. levoxyl.036 daily.
I was extremely nauseous all day yesterday. I took a Pheregan at 5:00pm and later still not better I took Zophran, both orally.
Then from 10:00pm to 3:30 am I have serious Hullucinations and didn't sleep at all. The first thing that happened is I was talking to a friend of my daughter in the hallway for 5-10 minutes. Then she wasn't there so I went and asked daughter where she is? She said she hasn't been there today. Ugh Finally at 3:30 I got my husband up with me. I started to walk to bathroom and there a huge man there, not. Thought I saw a dog walking with him, not. So it isn't quite gone. I woke my husband around 1:30 amand told him to look there is a woman in our room. Then later a man sat next to the bed until we turned the light on this morning.
I am in healthcare, but non- clinical, so I know about UTI's causing altered mental status and have seen it to the extreme. I knew what was happened and tried to will myself not to care, but couldn't. Just laid under the covers until I couldn't stand it.
Ideas? Sorry so long..

I should also let you know I was in the hospital in May for 6 days with Polynephritis.
doctor
Answered by Dr. Panagiotis Zografakis (2 hours later)
Brief Answer:
you'd better seek medical assessment

Detailed Answer:
Hello,

although pyelonephritis is a serious infection and may indeed cause various nervous system effects, this is not very common unless the patient is in severe sepsis with low blood pressure, faintness, etc. This is caused by inadequate oxygenation of the brain.

The most likely cause in your case is probably the drugs you've taken. First of all you should avoid combining these drugs because they may cause very serious interactions. The hallucinations can be sometimes attributed to phenergan or to an interaction between zofran and wellbutrin. If it's just a side effect from phenergan, this is not very serious because it will wear off as the drug is eliminated from the body. If it's an interaction then it's much more serious.

Taking everything into account I believe that you should visit a doctor for proper medical assessment. I suggest you avoid both zofran and phenergan until then.

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis (53 minutes later)
Yes very helpful.
My pharmacist is the one who told me it was ok to take both. Lesson learned!
doctor
Answered by Dr. Panagiotis Zografakis (5 hours later)
Brief Answer:
Glad to help

Detailed Answer:
Glad to help!

Best wishes!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hallucinations and sleeplessness while on Levoxyl, Wellbutrin and Cipro?

Brief Answer: you'd better seek medical assessment Detailed Answer: Hello, although pyelonephritis is a serious infection and may indeed cause various nervous system effects, this is not very common unless the patient is in severe sepsis with low blood pressure, faintness, etc. This is caused by inadequate oxygenation of the brain. The most likely cause in your case is probably the drugs you've taken. First of all you should avoid combining these drugs because they may cause very serious interactions. The hallucinations can be sometimes attributed to phenergan or to an interaction between zofran and wellbutrin. If it's just a side effect from phenergan, this is not very serious because it will wear off as the drug is eliminated from the body. If it's an interaction then it's much more serious. Taking everything into account I believe that you should visit a doctor for proper medical assessment. I suggest you avoid both zofran and phenergan until then. I hope it helps! Kind Regards!